Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 20, 2017Clayton County, Rockdale County, Walton County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 20, 2017, 12:26 PM EDT for Clayton County, Rockdale County, Walton County, Georgia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2017, 12:26 PM EDT (16:26 UTC)
Expired
Jun 20, 2017, 1:30 PM EDT
In force
64 min
Issued by
NWS Atlanta, GA

Counties Clayton County, GA, Rockdale County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

954 
WWUS82 KFFC 201626
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1226 PM EDT TUE JUN 20 2017
 
GAZ044>048-054-055-057-201730-
Fayette GA-Walton GA-Rockdale GA-Clayton GA-DeKalb GA-Newton GA-
Henry GA-South Fulton GA-
1226 PM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE...WALTON...
ROCKDALE...CLAYTON...SOUTHERN DEKALB...NORTHERN NEWTON...NORTHWESTERN
HENRY AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 130 PM EDT...

At 1225 PM EDT...an area of heavy rain was along a line extending 
from near Ebenezer to near Riverdale. These storms were nearly 
stationary.

  HAZARD...Heavy rain. 

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas. 

Some locations in the path of these storms include
Fayetteville, Conyers, Monroe, Covington, Jonesboro, Stockbridge,
Union City, Forest Park, Riverdale, College Park, Morrow, Social
Circle, Lake City, Oxford, Lithonia, Porterdale, Walnut Grove,
Between, Jersey and Lakeview Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3362 8368 3354 8403 3346 8454 3358 8456
      3387 8363
TIME...MOT...LOC 1625Z 236DEG 2KT 3371 8366 3355 8448 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 11:20 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 20, 11:20 AM EDT, 1 hour 6 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
1120 AM EDT Tue Jun 20 2017

.Update...have increasd pops across a portion of north and central
GA based on radar. No changes for now.

41

.PREV DISCUSSION... /Issued 318 AM EDT Tue Jun 20 2017/

SHORT TERM /Today through Wednesday/...
A convergence zone has set up from roughly Frolona (Heard County) to
Union City (Fulton County) to Danburg (Wilkes County). Overnight
along this line, widespread 1" to 3" of rain has fallen with some
spotty 4" to 6" totals noted. So, this area has been primed for
flooding if additional rain falls. All of the hi-res models show that
the convergence zone will hang around the same area through tonight,
potentially moving a little north or south at times. Forecasted QPF
calls for another 1" to 2" today, and there will be some locally
higher amounts. Will go ahead and issue a Flash Flood Watch across
the central CWFA to account for these additional rains through
tonight.

On and off showers and thunderstorms are expected today for most of
the outlook area. Precipitation will be a lot more spotty across the
far NW higher terrain, as somewhat drier air has settled across the
area. For the remainder of the CWFA, a very moist and tropical
airmass will remain in place through the short term period. PWATS
aoa 2" will be the rule. The old boundary/convergence area will serve
to focus precipitation today. However, within the most/tropical
airmass, convection will be able to develop almost anywhere south of
this feature. Models continue to indicate high pops, so have gone at
least likely.

Wednesday looks to be very similar to today, but the axis of
heaviest precip may shift a bit southward.

With so much cloud cover and precip around, max temps will be below
normal for the period.

NListemaa

LONG TERM /Wednesday Night through Monday/...
The long term portion of the forecast will remain unsettled.

The old boundary/convergence zone will remain a focus for precip
through Wednesday night across the southern CWFA. The old boundary
should begin to shift northward by Thursday as a potential tropical
cyclone makes landfall across the western Gulf Coast. The boundary
looks to set up across far northern GA on Thursday and remains
nearly stationary through the early week. The remnants of any
tropical system should move east along the boundary during the
weekend/early next week. Another flood watch may be needed during
the extended period for northern portions of GA as the remnants
impact the area.

High pressure, and drier air should finally settle across the area
by the middle of next week.

NListemaa

&&

.AVIATION...
12Z Update...

A convergence line near ATL should remain in place most of the
day, possibly shifting slightly north/slightly south through
tonight. TSRA chances will increase through the afternoon. Winds
are expected to shift to the NE by early morning, but may flirt
with due south during the late afternoon/evening.

//ATL Confidence...12Z Update...
Medium confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          79  68  80  69 /  60  60  40  40
Atlanta         79  69  79  70 /  60  50  40  50
Blairsville     79  63  78  65 /  50  50  30  40
Cartersville    82  68  81  70 /  50  40  40  40
Columbus        78  71  81  73 /  80  70  60  50
Gainesville     79  67  79  68 /  50  50  40  40
Macon           79  70  81  72 /  80  70  60  40
Rome            84  69  82  70 /  20  20  30  40
Peachtree City  78  68  79  70 /  70  60  40  50
Vidalia         82  72  83  73 /  80  70  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for the following
zones: Baldwin...Barrow...Butts...Carroll...Clarke...Clayton...
Cobb...Coweta...DeKalb...Douglas...Fayette...Greene...Gwinnett...
Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper...
Jones...Lamar...Madison...Meriwether...Monroe...Morgan...
Newton...North Fulton...Oconee...Oglethorpe...Paulding...Pike...
Putnam...Rockdale...South Fulton...Spalding...Talbot...
Taliaferro...Troup...Upson...Walton...Warren...Wilkes.

&&
Hazardous weather outlook, Jun 20, 3:26 AM EDT, 9 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
326 AM EDT Tue Jun 20 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
326 AM EDT Tue Jun 20 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous thunderstorms are expected through the
period. A few of the thunderstorms could be strong, producing
gusty winds and occasional lightning strikes. However, the main
severe weather hazard today will any potential flooding from
locally heavy rainfall. A Flash Flood Watch has been issued
roughly along the Interstate 20 corridor through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There is a chance of thunderstorms each day. The primary hazard will
be very heavy rainfall through Tuesday as ample moisture and a cold
front interact over the region. Other threats include strong, gusty
winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather or flooding through the web by going
to weather.gov/atlanta.

In the hours before

Special weather statement, Jun 20, 9:40 AM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
940 AM EDT TUE JUN 20 2017

GAZ056-068-070-201445-
Lamar GA-Spalding GA-Pike GA-
940 AM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR...SPALDING AND
PIKE COUNTIES UNTIL 1045 AM EDT...

At 939 AM EDT...a strong thunderstorm with heavy rain was over
Griffin and back into Pike and western Lamar counties. This storm
was nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Griffin, Zebulon, Milner, Molena, Williamson, Orchard Hill,
Meansville, Sunny Side, Aldora, East Griffin, Highland Mills,
Towalaga, Experiment, Hilltop, Walker Mill, Birdie, Lifsey Springs,
Vaughn, Hollonville and Rover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3303 8454 3332 8439 3334 8438 3334 8415
      3331 8415 3330 8413 3330 8411 3329 8410
      3325 8412 3322 8412 3300 8420 3300 8453
      3301 8454
TIME...MOT...LOC 1339Z 189DEG 3KT 3324 8424
Special weather statement, Jun 20, 11:01 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1101 AM EDT TUE JUN 20 2017

GAZ054-055-057-201600-
Fayette GA-Clayton GA-Henry GA-
1101 AM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...CLAYTON AND HENRY
COUNTIES UNTIL noon EDT...

At 1059 AM EDT...a line of showers and thunderstorms with heavy rain
was from near Kelleytown to near Starrs Mill. These showers and
thunderstorms were nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
McDonough, Fayetteville, Jonesboro, Peachtree City, Stockbridge,
Hampton, Lovejoy, Senoia, Brooks, Woolsey, Lake Spivey, Blacksville,
Starrs Mill, Inman, Bonanza, Jw Smith Reservoir, Atlanta Motor
Speedway, Flippen, Lake Horton and Eagles Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3362 8417 3340 8404 3335 8426 3335 8438
      3332 8439 3329 8452 3330 8451 3331 8452
      3332 8452 3333 8453 3334 8456 3343 8461
TIME...MOT...LOC 1459Z 005DEG 6KT 3351 8413 3336 8456
Special weather statement, Jun 20, 11:05 AM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1105 AM EDT TUE JUN 20 2017

GAZ038-048>050-059-201600-
Morgan GA-Oglethorpe GA-Jasper GA-Newton GA-Greene GA-
1105 AM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...SOUTHERN OGLETHORPE...
NORTHERN JASPER...SOUTHEASTERN NEWTON AND NORTHERN GREENE COUNTIES
UNTIL noon EDT...

At 1104 AM EDT...an area of heavy rain was along a line extending
from near Greensboro to Eudora. This area was moving northeast at 5
to 10 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Madison, Greensboro, Union Point, Rutledge, Newborn, Mansfield,
Woodville, Shady Dale, Buckhead, Turtle Cove, Wrayswood, Godfrey,
Greshamville, Calvin, Farrar, Eudora, Parks Mill, Carey, Swords and
Penfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3359 8301 3347 8328 3348 8328 3343 8353
      3336 8354 3334 8358 3335 8386 3361 8365
      3376 8308
TIME...MOT...LOC 1504Z 231DEG 7KT 3361 8319 3340 8376
Special weather statement, Jun 20, 11:16 AM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1116 AM EDT TUE JUN 20 2017

GAZ036-037-047-201615-
Walton GA-Clarke GA-Oconee GA-
1116 AM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALTON...CLARKE AND
OCONEE COUNTIES UNTIL 1215 PM EDT...

At 1116 AM EDT...an area of heavy rain was along a line extending
from near Arnoldsville to near Good Hope...and moving northeast at 5
mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Monroe, Watkinsville, Athens, Winterville, Bogart, North High Shoals,
Good Hope, Bishop, Hull, Athens-Clarke County, Whitehall, James
Holland Youth Sports Cmpx, Beechwood Hills, Oconee Heights,
Eastville, Barnett Shoals, Barretts Mill, Pannell, Gratis and State
Botanical Garden Of Ga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3400 8326 3399 8327 3398 8327 3396 8326
      3395 8328 3390 8324 3383 8329 3378 8347
      3380 8348 3382 8351 3376 8355 3372 8373
      3392 8367 3391 8365 3398 8351 3403 8334
TIME...MOT...LOC 1516Z 239DEG 6KT 3391 8326 3381 8365
Local storm report, Jun 20, 11:42 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EDT TUE JUN 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      2 NNE BETHANY           33.55N  83.41W
06/20/2017                   MORGAN             GA   EMERGENCY MNGR

            MULTIPLE DRIVEWAYS WERE REPORTED WASHED OUT.

&&

EVENT NUMBER FFC1700870

LMERRITT
Special weather statement, Jun 20, 12:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1226 PM EDT TUE JUN 20 2017

GAZ044>048-054-055-057-201730-
Fayette GA-Walton GA-Rockdale GA-Clayton GA-DeKalb GA-Newton GA-
Henry GA-South Fulton GA-
1226 PM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE...WALTON...
ROCKDALE...CLAYTON...SOUTHERN DEKALB...NORTHERN NEWTON...NORTHWESTERN
HENRY AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 130 PM EDT...

At 1225 PM EDT...an area of heavy rain was along a line extending
from near Ebenezer to near Riverdale. These storms were nearly
stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Fayetteville, Conyers, Monroe, Covington, Jonesboro, Stockbridge,
Union City, Forest Park, Riverdale, College Park, Morrow, Social
Circle, Lake City, Oxford, Lithonia, Porterdale, Walnut Grove,
Between, Jersey and Lakeview Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3362 8368 3354 8403 3346 8454 3358 8456
      3387 8363
TIME...MOT...LOC 1625Z 236DEG 2KT 3371 8366 3355 8448

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:55 PM EDTSpecial Weather StatementFFCMarion35 min
Jun 19, 9:25 PM EDTSpecial Weather StatementFFCOconee, Oglethorpe35 min
Jun 19, 10:35 PM EDTSpecial Weather StatementFFCMorgan, Oglethorpe25 min
Jun 19, 11:05 PM EDTFlash Flood WarningFFCGreene, Jasper, Morgan, Newton, Oconee, Oglethorpe and 3 more6 hr
Jun 20, 12:33 AM EDTFlash Flood WarningFFCButts, Henry, Newton5 hr
Jun 20, 1:51 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Heard, Henry54 min
Jun 20, 2:35 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Heard, Henry55 min
Jun 20, 3:19 AM EDTFlash Flood WatchFFCBaldwin, Barrow, Butts, Carroll, Clarke, Clayton and 36 more41 hr
Jun 20, 3:26 AM EDTSpecial Weather StatementFFCCarroll, Clayton, Coweta, Fayette, Heard64 min
Jun 20, 5:03 AM EDTSpecial Weather StatementFFCButts, Clarke, Greene, Henry, Jasper, Morgan and 7 more3 hr
Jun 20, 9:38 AM EDTSpecial Weather StatementFFCGreene, Morgan67 min
Jun 20, 9:40 AM EDTSpecial Weather StatementFFCPike, Spalding65 min
Jun 20, 11:01 AM EDTSpecial Weather StatementFFCFayette, Henry59 min
Jun 20, 11:05 AM EDTSpecial Weather StatementFFCGreene, Morgan55 min
Jun 20, 11:16 AM EDTSpecial Weather StatementFFCClarke, Oconee59 min
Jun 20, 11:35 AM EDTFlash Flood WarningFFCGreene, Morgan, Newton6 hr
Jun 20, 12:45 PM EDTSpecial Weather StatementFFCFulton45 min
Jun 20, 1:11 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
Jun 20, 1:27 PM EDTRiver Flood WarningFFCFulton, Gwinnett24 hr
Jun 20, 1:33 PM EDTSpecial Weather StatementFFCCarroll, Douglas, Fulton57 min
Jun 20, 2:10 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Jackson50 min
Jun 20, 2:20 PM EDTRiver Flood WarningFFCDeKalb, Fulton12 hr
Jun 20, 2:20 PM EDTRiver Flood WarningFFCDeKalb, Fulton12 hr
Jun 20, 2:31 PM EDTSpecial Weather StatementFFCCarroll, Douglas, Fulton59 min
Jun 20, 3:14 PM EDTSpecial Weather StatementFFCGwinnett46 min
Jun 20, 3:17 PM EDTSpecial Weather StatementFFCDeKalb43 min
Jun 20, 3:31 PM EDTRiver Flood WarningFFCDeKalb, Fulton7 hr
Jun 20, 3:38 PM EDTSpecial Weather StatementFFCCobb, Fulton52 min
Jun 20, 3:44 PM EDTRiver Flood WarningFFCGwinnett9 hr
Jun 20, 3:54 PM EDTFlash Flood WarningFFCDeKalb, Gwinnett6 hr
Jun 20, 6:43 PM EDTSpecial Weather StatementFFCClayton47 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.